Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 6, 2005, 3:12 PM CDT for Franklin County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 6, 2005, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 062012
FFWTSA
ARC047-062315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 615 PM CDT
* AT 304 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 8 MILES
SOUTH OF FERN TO 4 MILES SOUTHWEST OF OZARK TO 9 MILES SOUTHWEST OF
DENNING...MOVING NORTH AT 20 MPH.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...OZARK...FERN...DENNING...ALTUS...WIEDERKEHR VILLAGE AND
CASS.
RADAR INDICATES THAT ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN OVER
PORTIONS OF CENTRAL FRANKLIN COUNTY SOUTHWEST OF CECIL. ANOTHER ONE TO
TWO INCHES WILL BE POSSIBLE THROUGH 430 PM CDT. RAINFALL RATES OF TWO
TO FOUR INCHES PER HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3545 9370 3538 9374 3541 9380 3532 9380
3532 9389 3538 9394 3538 9407 3558 9402
3558 9407 3562 9407 3566 9405 3567 9398
3573 9395 3573 9390 3577 9390 3577 9369
$$1 follow-up statement
000
WGUS74 KTSA 062118
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT MON JUN 6 2005
ARC047-062315-
FRANKLIN AR-
417 PM CDT MON JUN 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR FRANKLIN
COUNTY...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF LIGHT TO MODERATE RAIN IN EASTERN FRANKLIN COUNTY...
BUT THE RAIN WAS DIMINISHING RAPIDLY AND DRIFTING TO THE EAST.
RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES OCCURRED VERY QUICKLY
OVER PORTIONS OF FRANKLIN COUNTY...MAINLY FROM DENNING TO OZARK.
AT 340 PM...FLOODING WAS REPORTED IN THE DENNING AREA...AND
ALSO 2 MILES SOUTHEAST OF OZARK.
THE RAIN IS ENDING...THEREFORE THE FLASH FLOOD THREAT WILL BE
DIMINISHING VERY QUICKLY. HOWEVER...DO NOT DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROAD TO UNKNOWN DEPTHS. IT ONLY TAKES
TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY VEHICLES
AND PICKUPS.
LAT...LON 3545 9370 3538 9374 3541 9380 3532 9380
3532 9389 3538 9394 3538 9407 3558 9402
3558 9407 3562 9407 3566 9405 3567 9398
3573 9395 3573 9390 3577 9390 3577 9369
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:55 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 6, 2:55 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 255 PM CDT MON JUN 6 2005 .MESOSCALE UPDATE... THUNDERSTORMS HAVE STRENGTHENED RAPIDLY AHEAD OF THE APPROACHING MCV...ENCOUNTERING A MODERATELY UNSTABLE AIRMASS WITH A LIMITED CAPPING INVERSION. WIND FIELDS ARE MEAGER RESULTING IN VERY WEAK DEEP LAYER SHEAR...HOWEVER THERMODYNAMIC ENVIRONMENT DOES SUPPORT A RISK OF SEVERE CRITERIA HAIL /LIKELY REMAINING BELOW QUARTER SIZE/. EXPERIMENTAL GUSTS TECHNIQUES SHOWING POTENTIAL FOR DOWNBURST WINDS TO ALSO APPROACH SEVERE CRITERIA. WARNING OPERATIONS HAVE BEEN INITIATED...WITH INITIAL CELL STRUCTURE SUPPORTING THE MULTI-CELL MODE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 6, 2:45 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 6 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
245 PM CDT MON JUN 6 2005
UPDATED
...THUNDERSTORMS MAY BECOME SEVERE IN NORTHWEST ARKANSAS THIS AFTERNOON...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...NONE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...BENTON CARROLL WASHINGTON MADISON
CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...STEEP TERRAIN OF BENTON CARROLL
WASHINGTON MADISON CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED RAPIDLY IN NORTHWEST ARKANSAS
BETWEEN 2 AND 230 PM. A FEW OF THOSE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS. SLOW MOVEMENT AND
NUMEROUS THUNDERSTORMS WILL CONTRIBUTE TO AN ELEVATED RISK FOR
FLASH FLOODS. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
EARLY THIS EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 6, 2:22 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
222 PM CDT MON JUN 6 2005
ARZ019-029-062000-
CRAWFORD AR-SEBASTIAN AR-
222 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CRAWFORD
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 222 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT SMITH...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MILL CREEK...CONCORD...FORT SMITH...
BARLING...RYE HILL...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
CHESTER...KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 6, 2:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM NON-TSTM WND DMG SAPULPA 36.00N 96.11W
06/04/2005 CREEK OK COUNTY OFFICIAL
NUMEROUS LARGE TREE LIMBS BROKEN. SEVERAL TREES UPROOTED.
SOME TREES ACROSS ROADS. WINDS LASTED FROM 1030 TO ABOUT
1130 PM.
1030 PM NON-TSTM WND DMG HECTORVILLE 35.84N 95.93W
06/04/2005 OKMULGEE OK PUBLIC
NUMEROUS LARG TREE LIMBS BROKEN. WINDS WERE INTERMITENT
FROM 1030 TO 1130 PM.
1100 PM NON-TSTM WND GST VINITA 36.64N 95.15W
06/04/2005 60 MPH CRAIG OK EMERGENCY MNGR
NUMEROUS TREE LARGE LIMBS BROKEN AND BLOWN DOWN. WINDS
LASTED ONLY ABOUT 10 MINUTES.
1115 PM NON-TSTM WND GST CATOOSA 36.19N 95.75W
06/04/2005 60 MPH ROGERS OK EMERGENCY MNGR
NUMEROUS TREES DAMAGED. LARGE LIMBS BROKEN. 85F AT MDNT
IN CLAREMORE. WINDS LASTED TIL AFTER 1130 PM.
1130 PM TSTM WND DMG KIEFER 35.94N 96.07W
06/04/2005 CREEK OK COUNTY OFFICIAL
LARGE TREE LIMBS BROKEN. TREE BLOWN DOWN.
1245 AM NON-TSTM WND DMG JAY 36.42N 94.80W
06/05/2005 DELAWARE OK COUNTY OFFICIAL
TREE BLOWN DOWN. NUMEROUS LARGE TREE LIMBS BROKEN. ABOVE
GROUND POOL COLLAPSED BY WIND. DAMAGE IN AND AROUND JAY.
&&
SAASpecial weather statement, Jun 6, 2:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 PM CDT MON JUN 6 2005
ARZ020-062030-
FRANKLIN AR-
246 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 246 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETER PENDER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OZARK...BRANCH...PETER PENDER...
VESTA...MEG...DENNING...CECIL...ALTUS...TONEY...CRAVENS...WATALULA
AND JETHRO.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH AND VERY HEAVY RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 6, 2:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL LAVACA 35.34N 94.17W
06/06/2005 0.75 INCH SEBASTIAN AR LAW ENFORCEMENT
&&
NMKSpecial weather statement, Jun 6, 3:09 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 6 2005
ARZ010-062100-
WASHINGTON AR-
309 PM CDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 309 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF FAYETTEVILLE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...FAYETTEVILLE...
SPRINGDALE...GOSHEN...WHEELER...JOHNSON AND SONORA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN...AND WIND GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO
A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| Jun 6, 2:37 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 53 min |
| Jun 6, 2:50 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 55 min |
| Jun 6, 4:01 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 59 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.